MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; Ventricular (assist) bypass
Model Number 2465
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that battery was unable to fully charge.The affected battery as the universal battery charger (ubc) pocket light would turn red when the battery was charging mid-way.Issue persisted when the affected battery was tested twice at the transplant office.The alarm was b0003.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the 14v li-ion battery (serial number: (b)(6) producing a b0003 error when inserted into the universal battery charger (ubc) was confirmed.The 14v battery returned in unremarkable physical condition.The 14v battery passed all functional testing without issue.However, after testing, when the battery was re-inserted into a test ubc, the fault was reproduced, confirming the reported event.The b0003 error indicates a cell imbalance issue.The battery was opened, and the cells were individually measured and found to be balanced.The issue was traced to a problem with the printed circuit board (pcb).The root cause of the b0003 error was determined to be due to damage to the battery¿s main printed circuit board.The root cause of the damage was not able to be determined via this investigation.The initial testing records were reviewed for the 14v li-ion battery (serial number: (b)(6) and it was found that the battery operated as intended.It was noted that the initial wake up procedure was performed on (b)(6) 2024, and it was next due to be charged on 14jan2025.The battery was shipped from (b)(4) distribution center on 15feb2024.The battery was then shipped from the (b)(4) distribution center to the customer on 21feb2024.Heartmate 3 instructions for use and heartmate 3 patient handbook cover all alarms, including faults that occur on the ubc, and the actions to take if the faults do not resolve.The heartmate 3 patient handbook and heartmate 3 instructions for use also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23367171
Report Number2916596-2025-06819
Device Sequence Number12979307
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)SY019-B055(17)270119
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberSY019-B055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age24 YR
Patient SexMale
Patient Weight101 KG